Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 47, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 27, 2015, 2:01 PM CDT for Sharp County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2015, 2:01 PM CDT (19:01 UTC)
- Expired
- May 27, 2015, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Sharp County, AR
The radar
The Little Rock radar (KLZK), 163 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:40 AM CDT, 7 hours 21 minutes earlier.
Area forecast discussion, May 27, 6:40 AM CDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 640 AM CDT WED MAY 27 2015 .AVIATION... OVERALL VFR CEILINGS ARE EXPECTED TODAY WITH MID AND HIGH CLOUDS STREAMING IN OVER AR. PATCHY MVFR CEILINGS WILL BE SEEN AT KHOT AND KADF THIS MORNING. ISOLATED TO SCATTERED CONVECTION WILL BE SEEN OVER SOUTHERN AR THIS MORNING...ESPECIALLY AT KLLQ. CONVECTION WILL PICK UP A BIT MORE IN THE AFTERNOON AND AFFECT MOST TAFS DUE TO HEATING. DUE TO UNCERTAINTY ONLY USED VCTS THIS AFTERNOON. WINDS WILL BE SE TO SW AT 5 TO 15 MPH. (59) && .PREV DISCUSSION.../ISSUED 343 AM CDT WED MAY 27 2015/ .SHORT TERM...TODAY THROUGH SATURDAY NIGHT CLUSTER OF THUNDERSTORMS MOVED THROUGH EASTERN OKLAHOMA OVERNIGHT...BUT WEAKENED AS THEY APPROACHED THE ARKANSAS STATE LINE. THE CONFIDENCE IN THE POP FORECAST IS LOW TODAY...AS SHORT TERM GUIDANCE IS NOT AGREEING ON A FAVORED AREA OF RAINFALL TODAY. OTHER THAN THE NORTHWEST AND SOUTHEAST CORNERS THIS MORNING...HAVE LEFT GENERAL CHANCE POPS IN THE FORECAST TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY...BEFORE THE NEXT FRONT MOVES INTO THE REGION. THIS WILL BE ANOTHER SLOW MOVING SYSTEM...AS UPPER LOW CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST TAKES SEVERAL DAYS MOVING INTO THE SOUTHERN PLAINS. AS IS USUAL WITH THESE SLOW MOVING COLD FRONTS...THERE IS THE POTENTIAL FOR HEAVY RAINFALL. WITH THE WET MAY ALREADY AND THE SATURATED SOILS...FLASH FLOODING WILL BE THE MAIN CONCERN WITH THIS SYSTEM. TEMPERATURES IN THE SHORT TERM WILL BE NEAR NORMAL...WITH HIGHS GENERALLY IN THE LOWER TO MID 80S...WITH OVERNIGHT LOWS IN THE LOWER TO MID 60S. && .LONG TERM...SUNDAY THROUGH TUESDAY AN UPPER LEVEL LOW PRESSURE TROUGH AND FRONTAL BOUNDARY WILL BE MOVING THROUGH THE REGION ON SUNDAY...WITH A GOOD CHANCE OF CONVECTION TO THE AREA. THE BOUNDARY SLOWLY SAGS SE THROUGH AR WHILE FORECAST WILL KEEP A LOWER CHANCE OF CONVECTION ON MONDAY. LOWEST CHANCE OF RAIN WILL BE IN THE NORTHWEST...WHILE THE HIGHEST IN THE SOUTHEAST. ON TUESDAY...AN UPPER RIDGE IS OVER THE SE U.S. BUT MODELS CUT OFF AN UPPER LOW PRESSURE OVER THE SOUTHERN PLAINS...AND WITH THE UNCERTAINTY IF THIS FEATURE FORMS AND ITS LOCATION...WILL KEEP A LOW CHANCE OF CONVECTION OVER AR. GFS HAS THE UPPER FEATURE MORE OVER AR...WHILE THE EURO HAS IT FARTHER EAST OVER MS TO AL. SO UNCERTAINTY DOES EXIST. TEMPS IN THE EXTENDED WILL BE AROUND TO A BIT ABOVE NORMAL VALUES. HEAVY RAIN WILL BE POSSIBLE WITH THE SLOW MOVING FRONTAL BOUNDARY SATURDAY AND SUNDAY. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, May 27, 10:01 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1001 AM CDT WED MAY 27 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1001 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS...SOME OF WHICH CONTAIN LOCALLY HEAVY RAIN...CONTINUE TO MOVE ACROSS EXTREME SOUTHEAST ARKANSAS. A FLASH FLOOD WARNING WILL REMAIN IN EFFECT FOR DESHA COUNTY THROUGH 1 PM. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS WEAKER UPPER LEVEL ENERGY MOVES THROUGH THE REGION. AFTERNOON HEATING AND A MOIST ATMOSPHERE WILL ALSO HELP IN THE DEVELOPMENT OF THE CONVECTION. ONLY AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE TODAY...WITH STRONG WINDS AND HAIL THE MAIN THREATS. AREA RIVER FLOODING DOES CONTINUE ACROSS ARKANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE PERIOD...AND KEEP THE CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. THURSDAY AND FRIDAY WILL SEE LOWER OVERALL CHANCES OF CONVECTION. THEN FRIDAY NIGHT AND OVER THE WEEKEND...BETTER CHANCES FOR CONVECTION GO UP WITH A STORM SYSTEM AND COLD FRONT MOVING INTO THE REGION. A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT EACH AFTERNOON...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A BIT BETTER CHANCE OF STRONG TO SEVERE STORMS WILL BE WITH THE SYSTEM OVER THE WEEKEND. ALSO...HEAVY RAIN WILL CONTINUE TO BE A THREAT WITH STORMS...AND FLASH FLOODING COULD OCCUR...AND RIVER FLOODING INCREASED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
In the hours before
Local storm report, May 27, 10:53 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 AM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD ROHWER 33.77N 91.28W
05/27/2015 DESHA AR CO-OP OBSERVER
WATER ACROSS HIGHWAY 1 IN ROWHER AND HALF A MILE SOUTH OF
ROWHER. ALSO WATER ACROSS HIGHWAY 138 4 MILES WEST OF
KELSO. CO-OP OBSERVER ALSO RECORDED 2.23 INCHES OF RAIN
BETWEEN 8 AM AND 1040AM.
&&
CDALTONThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:23 PM CDT | Special Weather Statement | LZK | Bradley, Calhoun | 47 min |
| May 26, 10:44 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 46 min |
| May 26, 11:30 PM CDT | Special Weather Statement | LZK | Bradley | 20 min |
| May 27, 12:14 AM CDT | Special Weather Statement | LZK | Cleveland | 21 min |
| May 27, 4:52 AM CDT | Special Weather Statement | LZK | Desha | 43 min |
| May 27, 5:15 AM CDT | Special Weather Statement | LZK | Drew | 45 min |
| May 27, 5:36 AM CDT | Special Weather Statement | LZK | Desha | 44 min |
| May 27, 6:00 AM CDT | Special Weather Statement | LZK | Drew | 45 min |
| May 27, 6:14 AM CDT | Special Weather Statement | LZK | Desha | 31 min |
| May 27, 6:45 AM CDT | Special Weather Statement | LZK | Desha | 30 min |
| May 27, 6:48 AM CDT | Special Weather Statement | LZK | Drew | 32 min |
| May 27, 6:57 AM CDT | Flash Flood Warning | LZK | Desha, Drew | 3 hr |
| May 27, 10:00 AM CDT | Flash Flood Warning | LZK | Desha | 3 hr |
| May 27, 1:15 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 15 min |
| May 27, 3:41 PM CDT | Special Weather Statement | LZK | Sharp | 29 min |
| May 27, 4:03 PM CDT | Special Weather Statement | LZK | Searcy | 32 min |
| May 27, 4:07 PM CDT | Flash Flood Warning | LZK | Newton, Searcy | 113 min |
| May 27, 4:18 PM CDT | Special Weather Statement | LZK | Newton | 32 min |
| May 27, 4:33 PM CDT | Flash Flood Warning | LZK | Sharp | 117 min |
| May 27, 4:40 PM CDT | Special Weather Statement | LZK | Newton | 30 min |
| May 27, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton | 31 min |
| May 27, 5:01 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 29 min |
| May 27, 5:37 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 23 min |
| May 27, 6:00 PM CDT | Flash Flood Warning | LZK | Newton | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.